Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 55, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Aug 21, 2019, 5:32 PM EDT for Hillsborough County, Merrimack County, Rockingham County, New Hampshire. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2019, 5:32 PM EDT (21:32 UTC)
- Expired
- Aug 21, 2019, 6:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hillsborough County, NH, Merrimack County, NH, Rockingham County, NH
The radar
The Boston radar (KBOX), 127 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 21, 1:53 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 9.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1665 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:38 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Aug 21, 3:38 PM EDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Gray ME 338 PM EDT Wed Aug 21 2019 .SYNOPSIS... Showers and thunderstorms will move through the region this evening. A cold front will sweep across the region early tomorrow followed by cooler and drier air. High pressure will build in over the weekend and early next week allowing for fair weather. && .NEAR TERM /THROUGH TONIGHT/... Warm front is beginning to sneak into southern New Hampshire at this time...with associated thunderstorm activity beginning to weaken as it heads east into retreating cooler airmass. Attention through this evening will turn to convective line associated with prefrontal trough now over eastern New York. Watching cloud trends on GOES 16 visible imagery suggests that some partial clearing will work into far southern NH ahead of this line...and expect this to be the focus of the severe threat through the evening hours. While instability will be beginning to wane...0-6km shear will remain aoa 30kts with afternoon CAMs suggesting a linear mode with bowing segments. In fact...0-3km shear also remains rather impressive...with 0-3km storm relative helicity values suggesting some threat for not only damaging winds...but mesovortex development with an isolated tornado still possible. This matches well with what has occurred with the line over eastern New York. Beyond the convection...expect ample boundary layer moisture to result in areas of fog overnight as temperatures fall back into the 60s...with the potential for it to be locally dense...particularly along the Midcoast. && .SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/... Trailing cold front will move through the region Thursday afternoon. While moisture will be more limited than today...there will be a rather impressive wind field aloft. At this time...expect a line of scattered showers to move southeast through the region in the afternoon with the greatest threat for thunder along the midcoast where instability will be greatest /as the front will reach here last/. Will include thunder mention...but not enhanced wording at this time given lower confidence in occurrence. Temperatures in the mountains remain in the 70s...but ahead of the front temperatures will reach the mid/upper 80s. Front settles south of the region Thursday night with clearing skies. Temperatures will fall into the 50s with valley fog likely. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... Looks like a fairly quiet extended period. Long term starts with a long wave trough dominating the upper level pattern over the eastern United States, with west to southwest flow over New England. This looks to be a fairly dry and cool pattern for us. The trough migrates off to the east on Saturday as upper level ridging moves in from the west. The upper level ridge will remain in place through at least Tuesday of next week. High temperatures through this time frame should be in the 70s, with overnight lows in the 40s and 50s. The next chance for appreciable precipitation won't be until Wednesday night and Thursday of next week. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... Short Term /through Thursday night/... Showers and embedded thunderstorms will impact the terminals through this evening before moving east of the area overnight. Best threat for a severe thunderstorm will be at LEB/CON/MHT/PSM through this evening. Otherwise...local IFR likely in the showers and storms before the focus turns to fog overnight with IFR likely throughout the region and VLIFR/LIFR more likely for AUG and RKD. Long Term...Mostly VFR with early morning valley fog. && .MARINE... Short Term /through Thursday night/... South/southwesterly winds continue through Thursday before shifting westerly and then northwesterly behind a cold front Thursday night. Winds will near SCA levels for a time overnight tonight over the outer waters. Long Term...No flags expected. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && SYNOPSIS...Pohl NEAR TERM...Arnott SHORT TERM...Arnott LONG TERM...Pohl AVIATION...Arnott/Pohl MARINE...Arnott/Pohl
Hazardous weather outlook, Aug 21, 2:58 PM EDT, 2 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 258 PM EDT Wed Aug 21 2019 MEZ018-023-NHZ007>015-221900- Interior York-Coastal York-Sullivan-Merrimack-Belknap-Strafford- Cheshire-Eastern Hillsborough-Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 258 PM EDT Wed Aug 21 2019 ...SEVERE THUNDERSTORM WATCH 609 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southwest Maine, New Hampshire, central New Hampshire and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A few thunderstorms are possible Thursday afternoon with an isolated severe thunderstorm also possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ007>009-012>014-019>022-024>028-NHZ001>006-221900- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior Cumberland-Androscoggin- Kennebec-Interior Waldo-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Northern Coos-Southern Coos-Northern Grafton- Northern Carroll-Southern Grafton-Southern Carroll- 258 PM EDT Wed Aug 21 2019 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine and northern New Hampshire. .DAY ONE...This Afternoon and Tonight. An isolated severe thunderstorm is possible through this evening with damaging winds being the greatest threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A few thunderstorms are possible Thursday afternoon with an isolated severe thunderstorm also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible through this evening. ANZ150>153-221900- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- 258 PM EDT Wed Aug 21 2019 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. Thunderstorms with strong wind gusts will be possible over the waters through this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A few thunderstorms are possible Thursday afternoon with an isolated severe thunderstorm possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible through this evening. ANZ154-221900- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 258 PM EDT Wed Aug 21 2019 ...SEVERE THUNDERSTORM WATCH 609 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A few thunderstorms are possible Thursday afternoon with an isolated severe thunderstorm possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ARNOTT
In the hours before
Local storm report, Aug 21, 2:46 PM EDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
246 PM EDT WED AUG 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG 4 SSE HUDSON 42.71N 71.40W
08/21/2019 HILLSBOROUGH NH AMATEUR RADIO
TREE DOWN ON DRACUT ROAD
0210 PM TSTM WND DMG 5 ESE HUDSON 42.73N 71.35W
08/21/2019 HILLSBOROUGH NH AMATEUR RADIO
TREE DOWN ON BUSH HILL ROAD.
&&
EVENT NUMBER GYX1904023
EVENT NUMBER GYX1904024
POHLLocal storm report, Aug 21, 3:38 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
338 PM EDT WED AUG 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL 4 SSE HUDSON 42.71N 71.40W
08/21/2019 M0.50 INCH HILLSBOROUGH NH SOCIAL MEDIA
&&
EVENT NUMBER GYX1904025
POHLLocal storm report, Aug 21, 4:11 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
411 PM EDT WED AUG 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL 4 SSE HUDSON 42.71N 71.40W
08/21/2019 E1.00 INCH HILLSBOROUGH NH SOCIAL MEDIA
TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER GYX1904026
ARNOTTLocal storm report, Aug 21, 4:40 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
440 PM EDT WED AUG 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM TSTM WND GST ISLE OF SHOALS 42.97N 70.62W
08/21/2019 M45 MPH ANZ154 NH C-MAN STATION
&&
EVENT NUMBER GYX1904027
ARNOTTSpecial weather statement, Aug 21, 5:08 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Gray ME
508 PM EDT Wed Aug 21 2019
NHZ008-012-015-212145-
Merrimack-Western And Central Hillsborough-Eastern Hillsborough-
508 PM EDT Wed Aug 21 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HILLSBOROUGH AND
SOUTH CENTRAL MERRIMACK COUNTIES...
At 507 PM EDT, a strong thunderstorm was located over Weare, or 10
miles southeast of Henniker, moving east at 20 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Manchester, Concord, Henniker, Hooksett, Hopkinton, New Boston,
Canterbury, Francestown, Goffstown, Weare, Deering, Warner, Bow,
Allenstown, Boscawen, Dunbarton, Pembroke and Webster.
This includes the following highways...
Interstate 293 between mile markers 8 and 11.
Interstate 89 between mile markers 0 and 15.
Interstate 93 between mile markers 23 and 50.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4319 7188 4338 7160 4306 7138 4304 7140
4301 7139 4299 7179
TIME...MOT...LOC 2107Z 248DEG 18KT 4307 7169
DSSpecial weather statement, Aug 21, 5:29 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Gray ME
529 PM EDT Wed Aug 21 2019
NHZ008-012-013-015-212200-
Merrimack-Western And Central Hillsborough-Interior
Rockingham-Eastern Hillsborough-
529 PM EDT Wed Aug 21 2019
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL ROCKINGHAM...EAST
CENTRAL HILLSBOROUGH AND SOUTHEASTERN MERRIMACK COUNTIES...
At 528 PM EDT, a strong thunderstorm was located near Hooksett, or 8
miles northwest of Manchester, moving east at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Manchester, Concord, Hooksett, Epsom, Goffstown, Bow, Allenstown,
Deerfield, Candia, Dunbarton and Pembroke.
This includes the following highways...
Interstate 293 between mile markers 7 and 11.
Interstate 89 between mile markers 0 and 1.
Interstate 93 between mile markers 21 and 36.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4298 7141 4299 7144 4301 7161 4316 7163
4322 7131 4297 7130
TIME...MOT...LOC 2128Z 264DEG 19KT 4308 7152
DSThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 3:00 PM EDT | Special Marine Warning | GYX | 60 min | |
| Aug 21, 7:00 AM EDT | Special Weather Statement | GYX | Cheshire | 45 min |
| Aug 21, 1:45 PM EDT | Special Weather Statement | GYX | Rockingham | 30 min |
| Aug 21, 1:52 PM EDT | Severe Thunderstorm Warning | GYX | Hillsborough, Rockingham | 38 min |
| Aug 21, 5:08 PM EDT | Special Weather Statement | GYX | Merrimack | 37 min |
| Aug 21, 5:29 PM EDT | Special Weather Statement | GYX | Merrimack | 31 min |
| Aug 21, 5:37 PM EDT | Tornado Warning | GYX | Hillsborough, Merrimack, Rockingham | 23 min |
| Aug 21, 6:11 PM EDT | Special Weather Statement | GYX | Strafford | 34 min |
| Aug 21, 6:44 PM EDT | Special Weather Statement | GYX | Strafford | 31 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.